MAUDE Adverse Event Report: ARTHREX, INC. AC TIGHTROPE REPAIR KIT, TITANIUM; WASHER, BOLT, NUT

ARTHREX, INC. AC TIGHTROPE REPAIR KIT, TITANIUM; WASHER, BOLT, NUT
Model Number AC TIGHTROPE REPAIR KIT, TITANIUM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/29/2023, it was reported by an arthrex employee via email that a patient underwent a procedure for dislocation of the left acromioclavicular joint on (b)(6) 2022.It was discovered through a nuclear magnetic examination on (b)(6) 2023, that there was a dislocation of the acromioclavicular joint.On (b)(6) 2023, the patient underwent revision surgery and got the implants removed.During the procedure, it was found that the tightrope was broken.The case was completed with steel plate fixation.Additional information received on 4/4/2023.During the revision surgery, ar-2257 ac tightrope was explanted.The steel plate used to complete the procedure is a product from another manufacturer.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the tighrope had broken.Dfu-0147-6 revision 0 warns against the usages list to help avoid suture damage.Section g - precautions:1 1.Acl/pcl/ btb/rt/abs tightrope only: excessive force on the shortening suture strands may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.2: load the acl/pcl tightrope button over the unspliced, thinner portion of the acl/pcl tightrope suture to assist assembly.Once assembled slide the acl/pcl tightrope button down to the thicker, spliced portion of the acl/pcl tightrope suture to help prevent disassembly.3.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or, contact your arthrex representative for an onsite demonstration.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
AC TIGHTROPE REPAIR KIT, TITANIUM
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16808910
Report Number1220246-2023-06582
Device Sequence Number11512365
Product Code HTN
UDI-Device Identifier00888867026391
UDI-Public00888867026391
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K052776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAC TIGHTROPE REPAIR KIT, TITANIUM
Device Catalogue NumberAR-2257
Device Lot Number25931
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown